strange, lingering chest discomfort - Page 2
Page 2 of 2 FirstFirst 12
Results 11 to 16 of 16
Like Tree12Likes

Thread: strange, lingering chest discomfort

  1. #11
    Full Member ssgswjohnson's Avatar
    Join Date
    Mar 2014
    Location
    Fort Meade, MD
    Posts
    70

    Default

    I take protonix. However, as the above poster mentioned, you should definitely see a doc first. My protonix dose had been halved by my doctor just prior to starting to vape again, and looking back, that's the time that correlates with the first onset of discomfort. Vaping made it more obvious though. I did see a doc just a few days ago and they checked my breath bags thoroughly and agree that the dose was dropped too soon. I've spent 25 years eating chili peppers as snacks and dumping hot sauce on everything (even salads)... so I think my docs realize that its not going to heal up as quick as they thought. Seriously see your doc though.
    Katmar likes this.

  2. #12
    Ultra Member Verified Member
    ECF Veteran
    fatherdano's Avatar
    Join Date
    Nov 2012
    Location
    ohio
    Posts
    1,027

    Default

    i'm taking nexium and don't care for it.
    Katmar likes this.

  3. #13
    Ultra Member ECF Veteran Katmar's Avatar
    Join Date
    Sep 2009
    Location
    Pittsburgh, Pa
    Posts
    1,952

    Default

    Quote Originally Posted by ssgswjohnson View Post
    I take protonix. However, as the above poster mentioned, you should definitely see a doc first. My protonix dose had been halved by my doctor just prior to starting to vape again, and looking back, that's the time that correlates with the first onset of discomfort. Vaping made it more obvious though. I did see a doc just a few days ago and they checked my breath bags thoroughly and agree that the dose was dropped too soon. I've spent 25 years eating chili peppers as snacks and dumping hot sauce on everything (even salads)... so I think my docs realize that its not going to heal up as quick as they thought. Seriously see your doc though.
    Quote Originally Posted by fatherdano View Post
    i'm taking nexium and don't care for it.
    What your doctors DON'T tell you is that PPIs are not meant to be taken long term. Do some research and you will see that there are too many side effects taken long term. PPIs are WAY overrated and don't always solve the problems and sometimes simply mask them or create more problems. At any rate, good luck to you both. It's your body, so be INFORMED about what you put into it.
    Only 2 things are infinite, the universe and human stupidity, and I'm not sure about the former. - Albert Einstein

  4. #14
    Full Member ssgswjohnson's Avatar
    Join Date
    Mar 2014
    Location
    Fort Meade, MD
    Posts
    70

    Default

    The problem is, short of surgery, long term PPI use is the only option (I am also looking into my wife's essential oils for a cleaner solution). Once the esophageal sphincter is damaged to the point of GERD diagnosis, the stomachs acids have to be controlled to allow the body to heal itself. Every person I have talked to that has experienced this had to be on the meds for a year or more. I am definitely open minded and hopefully don't come across as argumentative. But I do love myself some informed discussion!

  5. #15
    Ultra Member ECF Veteran Katmar's Avatar
    Join Date
    Sep 2009
    Location
    Pittsburgh, Pa
    Posts
    1,952

    Default

    Quote Originally Posted by ssgswjohnson View Post
    The problem is, short of surgery, long term PPI use is the only option (I am also looking into my wife's essential oils for a cleaner solution). Once the esophageal sphincter is damaged to the point of GERD diagnosis, the stomachs acids have to be controlled to allow the body to heal itself. Every person I have talked to that has experienced this had to be on the meds for a year or more. I am definitely open minded and hopefully don't come across as argumentative. But I do love myself some informed discussion!
    Not argumentative at all. But I agree we must all be informed about what goes into our bodies and what effects they might have. Have a look here:

    FDA sounds alarm on dangers of antacid drugs
    Only 2 things are infinite, the universe and human stupidity, and I'm not sure about the former. - Albert Einstein

  6. #16
    Admin
    Ask The Vets Manager
    Asst Classifieds Manager
    Team ECF (folding@home)
    Verified Member
    ECF Veteran
    Supporting Member
    classwife's Avatar
    Join Date
    May 2010
    Location
    Supporting the Rules I agreed to when I joined this Forum
    Posts
    53,742

    Default

    just a thought...here is an old thread re Nicotine and Gerd
    Nicotine, too much can cause GERD in some people.


    Interesting read about Nicotine and Gerd :
    http://www.medscape.com/viewarticle/516104_5


    Googling Nicotine and Gerd brings up a lot of interesting reads

Page 2 of 2 FirstFirst 12

Bookmarks